5 doctors weighed in:
I can't sleep at night because of allergies. I take zyrtec and singulair, (montelukast) together, but still have symptoms, primarily an itchy throat at night.?
5 doctors weighed in

Dr. Suresh Anand
Internal Medicine - Allergy & Immunology
3 doctors agree
In brief: Allergy/poor sleep
Do try prilosac for gerd as dr. Bansal suggested.
You may also try one of the older antihistamines like Benadryl (diphenhydramine) or chlortrimeton which may help you sleep. You can still take zyrtec in the day time. Singulair can still be taken at night. It has no effect on sleep. If medicines are not helpful, allergy evaluation and immunothrapy may be helpful.

In brief: Allergy/poor sleep
Do try prilosac for gerd as dr. Bansal suggested.
You may also try one of the older antihistamines like Benadryl (diphenhydramine) or chlortrimeton which may help you sleep. You can still take zyrtec in the day time. Singulair can still be taken at night. It has no effect on sleep. If medicines are not helpful, allergy evaluation and immunothrapy may be helpful.
Dr. Suresh Anand
Dr. Suresh Anand
Thank
Dr. Ankush Bansal
Internal Medicine
2 doctors agree
In brief: GERD?
You may have gastroesophageal reflux disease (gerd) or heartburn.
Especially at night, symptoms can get worse because acid will travel up the esophagus in the recumbent position and irritate the throat. If you have asthma, this can aggravate the asthma then. See your doctor about this. A trial of prilosec, for example, may help.

In brief: GERD?
You may have gastroesophageal reflux disease (gerd) or heartburn.
Especially at night, symptoms can get worse because acid will travel up the esophagus in the recumbent position and irritate the throat. If you have asthma, this can aggravate the asthma then. See your doctor about this. A trial of prilosec, for example, may help.
Dr. Ankush Bansal
Dr. Ankush Bansal
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
107,000 doctors available
Read more answers from doctors